Acta Mathematica Hungarica

, Volume 143, Issue 1, pp 220–231 | Cite as

Invariant Translative Mappings and a Functional Equation

  • H. IzumiEmail author
  • J. Matkowski


Let \({K,M,N : \mathbb{R}^{2} \rightarrow \mathbb{R}}\) be translative functions. Then K is invariant with respect to the mapping \({(M,N) : \mathbb{R}^{2} \rightarrow \mathbb{R}^{2}}\) if and only if the functions \({h = K(\cdot, 0), f = M(\cdot, 0), g = N(\cdot, 0)}\) satisfy the functional equation
$$h(x) = h(f(x) - g(x)) + g(x),\,\, x\in \mathbb{R}.$$
If K, M, N are means, then h(0) =  f(0) =  g(0) = 0. The formal power solutions and analytic solutions of this functional equation, satisfying these initial conditions, are considered.

Key words and phrases

mean invariant mean formal powers series analytic function entire function functional equation 

Mathematics Subject Classification

primary 30D05 secondary 26E60 39B22 39B32 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Z. Daróczy and Gy., Maksa, On a problem of Matkowski, Colloq. Math., 82 (1999), 117–123.Google Scholar
  2. 2.
    Z. Daróczy and Zs. Páles, Gauss-composition of means and the solution of the Matkowski–Sutô problem, Publ. Math. Debrecen, 61 (2002), 157–218.Google Scholar
  3. 3.
    J. Błasińska, D. Głazowska and J. Matkowski, An invariance of the geometric mean with respect to Stolarsky mean-type mapping, Result. Math., 43 (2003), 42–55.Google Scholar
  4. 4.
    D. Głazowska and J. Matkowski, An invariance of the geometric mean with respect to Lagrangean means, J. Math. Anal. Appl., 331 (2007), 1187–1199.Google Scholar
  5. 5.
    Domsta J., Matkowski J.: Invariance of the arithmetic mean with respect to special mean-type mappings. Aequationes Math. 71, 70–85 (2006)CrossRefzbMATHMathSciNetGoogle Scholar
  6. 6.
    H. Fripertinger and L. Reich, On a linear functional equation for formal power series, Österreich. Akad. Wiss. Math.-Natur. Kl. Sitzungsber. II, 210 (2001, 2002), 85–134.Google Scholar
  7. 7.
    J. Jarczyk and J. Matkowski, Invariance in the class of weighted quasi-arithmetic means, Ann. Polon. Math., 88 (2006), 39–51.Google Scholar
  8. 8.
    J. Jarczyk, Invariance of weighted qusi-arithmetic means with continuous generators, Publ. Math. Debrecen, 71 (2007), 279–294.Google Scholar
  9. 9.
    J. Matkowski, Invariant and complementary means, Aequationes Math., 57 (1999), 87–107.Google Scholar
  10. 10.
    J. Matkowski, Iterations of mean-type mappings and invariant means, Ann. Math. Siles., 13 (1999), 211–226.Google Scholar
  11. 11.
    J. Matkowski, On invariant generalized Beckenbach–Gini means, in: Functional Equations – Results and Advances, ed. by Z. Daróczy and Zs. Páles, Kluwer Academic Press (Boston/Dordrecht/London, 2002), pp. 219–230.Google Scholar
  12. 12.
    J. Matkowski, Lagrangean mean-type mapping for which the arithmetic mean is invariant, J. Math. Anal. Appl., 309 (2005), 15–24.Google Scholar
  13. 13.
    J. Matkowski, On iterations of means and functional equations, Iteration Theory (ECIT’04), Grazer Math. Ber., 350 (2006), 184–197.Google Scholar
  14. 14.
    J. Matkowski, Iterations of the mean-type mappings, in: (ECIT’ 08), (A. N. Sharkovsky, I. M. Susko (eds.), Grazer Math. Ber., Bericht Nr., 354 (2009), pp. 158–179.Google Scholar
  15. 15.
    J. Matkowski, Invariance of Cauchy mean with respect to Lagrange mean-type mapping of the same generators, Acta Math. Hungar., 132 (2011), 92–106.Google Scholar
  16. 16.
    J. Matkowski, Mean-type mappings and invariant curves, J. Math. Anal. Appl., 384 (2011), 431–438.Google Scholar
  17. 17.
    J. Matkowski, Quotient mean, its invariance with respect to a quasi-arithmetic meantype mapping, and some applications, Aequationes Math., 82, (2011), 247–253.Google Scholar
  18. 18.
    J. Matkowski, Invariance of Bajraktarevič mean with respect to quasi arithmetic means and its relation to the classical harmony, Publ. Math. Debrecen, 80 (2012), 441–455.Google Scholar
  19. 19.
    J. Matkowski, Invariance of quasi-arithmetic mean with respect to a system of generalized Bajraktarević means, Applied Mathematics Letters, 25 (2012), 1651–1655.Google Scholar
  20. 20.
    O. Sutô, Studies on some functional equations I, Tôhoku Math. J., 6 (1914), 1–15; II, ibid., 82–101.Google Scholar

Copyright information

© Akadémiai Kiadó, Budapest, Hungary 2014

Authors and Affiliations

  1. 1.Chiba Institute of TechnologyNarashinoJapan
  2. 2.Faculty of Mathematics, Computer Science and EconometricsUniversity of Zielona GóraZielona GóraPoland

Personalised recommendations